Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 28, 1998, 9:45 AM EST for Hamilton County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 1998, 9:45 AM EST (14:45 UTC)
- Expired
- Feb 28, 1998, 3:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 281445 FFWJAX FLC047-282045- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EST SAT FEB 28 1998 ...A FLOOD WARNING IS IN EFFECT FOR HAMILTON COUNTY THROUGH 345 PM... DOPPLER RADAR ESTIMATES AND REPORTS FROM HAMILTON COUNTY EMERGENCY MANAGEMENT INDICTAE THAT UP TO 1.50 INCHES OF RAIN HAS FALLEN SINCE YESTERDAY...WITH LOCAL AMOUNTS OF 2 INCHES. ALTHOUGH THE RAIN HAS ENDED THE GROUND REMAINS FULLY SATURDATED FROM RECENT PREVIOUS RAINS... MANY SECONDARY ROADS ARE STILL FLOODED AND MANY FLATLANDS REMAIN FLOODED. IT WILL TAKE AWHILE LONGER BEFORE THE FLOODING PROBLEMS DIMINISH...SO A FLOOD WARNING IS IN EFFECT UNTIL 345 PM THIS AFTERNOON. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES... DIPS OR LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOODED STREAM...EVEN A SMALL ONE ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GR*OUND. STAY TUNED TO LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE NETWORK OR NOAA WEATHER RADIO FOR THE LATEST INFORMATION. MOHLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 3:00 AM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Feb 28, 3:00 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT FEB 28 1998 HAVE BEEN PRETTY BUSY WITH STG CONVECTION OVR NRN 1/2 AND WRN TIERS OF OUR CWA AND IT DOES NOT LOOK TO BE ENDING ANYTIME SOON. LTST ANALYSIS HAS SFC FNT FM NE GA TO NR TLH ATTM AND HAS BEEN SLOWLY SHIFTING EWD. HI DEWPTS AHEAD OF FNT WITH MID 60S BEING RPTD THRUT MOST OF CWA. DEEP MOIST SWLY FLO WILL KEEP TRAINING STORMS PROPOGATING NEWD OVR AREA THIS MRNG. ETA MODEL SUGGESTING THAT MSTR FIELD SHIFTS EWD TDA BUT I HAVE A HARD TIME ACCEPTING THIS UNTIL LATE SATURDAY OR PERHAPS SUNDAY. DEEP U/L LO OVR UPR MS RIVER VALLEY SAGS S WITH TROF AXIS RMNG TO THE W OF AREA THRU PD. UL JET CORE TO THE N OF FA ON SUN WITH CLOSE PROXIMITY OF RR QUAD LATE SUNDAY...HOWEVER MOST MOISTURE WILL BE OUT OF AREA BY THEN THEREFORE NOT EXPECTING MUCH ASSOCD WITH IT. TLH...THANKS FOR THE HELP. PRELIM SSI WU 069/057 066/048 03542 JAX WU 073/059 068/048 03542 GNV WB 074/060 072/050 03542 MOBBS
In the hours before
Special weather statement, Feb 28, 6:30 AM EST, 3 hours 15 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-281715- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 AM EST SAT FEB 28 1998 A SLOW MOVING FRONT STRETCHES FROM THE WESTERN CAROLINAS DOWN THROUGH THE BIG BEND REGION OF THE GULF OF MEXICO THEN INTO THE CENTRAL GULF. UNSEASONABLE WARM TEMPERATURES ALONG WITH UNSTABLE ATMOSPHERIC CONDITIONS CONTINUE IN ADVANCE OF THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORMING ALONG NORTHEAST TO SOUTHWEST BANDS AND WILL CONTINUE OVER THE REGION TODAY. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SMALL HAIL. GENERALLY...AROUND 1 INCH OF ADDITIONAL RAINFALL IS EXPECTED FROM THESE STORMS...HOWEVER THERE WILL BE LOCALLY HEAVIER AMOUNTS UP TO TWO INCHES POSSIBLE. ANY ADDITIONAL RAIN WILL ONLY AGRREVATE MATTERS FOR THE ALREADY SWOLLEN RIVERS...CREEKS AND DITCHES. THE FRONT IS EXPECTED TO MOVE TO THE NORTHCENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT WITH THE SHOWER ACTIVITY TO TAPER OFF BEHIND THE PASSAGE OF THE FRONT. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX RAM
Special weather statement, Feb 28, 6:30 AM EST, 3 hours 15 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-281715- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 AM EST SAT FEB 28 1998 A SLOW MOVING FRONT STRETCHES FROM THE WESTERN CAROLINAS DOWN THROUGH THE BIG BEND REGION OF THE GULF OF MEXICO THEN INTO THE CENTRAL GULF. UNSEASONABLE WARM TEMPERATURES ALONG WITH UNSTABLE ATMOSPHERIC CONDITIONS CONTINUE IN ADVANCE OF THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORMING ALONG NORTHEAST TO SOUTHWEST BANDS AND WILL CONTINUE OVER THE REGION TODAY. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SMALL HAIL. GENERALLY...AROUND 1 INCH OF ADDITIONAL RAINFALL IS EXPECTED FROM THESE STORMS...HOWEVER THERE WILL BE LOCALLY HEAVIER AMOUNTS UP TO TWO INCHES POSSIBLE. ANY ADDITIONAL RAIN WILL ONLY AGRREVATE MATTERS FOR THE ALREADY SWOLLEN RIVERS...CREEKS AND DITCHES. THE FRONT IS EXPECTED TO MOVE TO THE NORTHCENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT WITH THE SHOWER ACTIVITY TO TAPER OFF BEHIND THE PASSAGE OF THE FRONT. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:45 AM EST | Flash Flood Warning | JAX | Hamilton | 6 hr |
| Feb 28, 4:00 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 35 min |
| Feb 28, 4:22 AM EST | Severe Thunderstorm Warning | JAX | Baker | 33 min |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.